Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 94, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2018, 7:31 PM CDT for Pushmataha County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2018, 7:31 PM CDT (00:31 UTC)
- Expired
- May 23, 2018, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
682
WUUS54 KTSA 240031
SVRTSA
OKC127-240115-
/O.NEW.KTSA.SV.W.0094.180524T0031Z-180524T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
731 PM CDT WED MAY 23 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Pushmataha County in southeastern Oklahoma...
* Until 815 PM CDT
* At 731 PM CDT, a severe thunderstorm was located 5 miles north of
Snow, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Clayton... Clayton Lake State Park...
Stanley... Snow...
Nashoba... Dunbar...
Eubanks... Sardis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3443 9578 3451 9578 3451 9567 3459 9567
3460 9566 3460 9551 3468 9551 3468 9542
3451 9517 3432 9541
TIME...MOT...LOC 0031Z 119DEG 11KT 3447 9542
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
799
WWUS54 KTSA 240056
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
756 PM CDT WED MAY 23 2018
OKC127-240115-
/O.CON.KTSA.SV.W.0094.000000T0000Z-180524T0115Z/
Pushmataha OK-
756 PM CDT WED MAY 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN PUSHMATAHA COUNTY...
At 756 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Daisy to near Clayton, moving
northwest at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Clayton... Stanley...
Sardis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3443 9578 3451 9578 3451 9567 3459 9567
3460 9566 3460 9551 3468 9551 3468 9542
3461 9531 3450 9549
TIME...MOT...LOC 0056Z 131DEG 25KT 3448 9573 3461 9535
HAIL...0.75IN
WIND...60MPH
$$782
WWUS54 KTSA 240109
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
809 PM CDT WED MAY 23 2018
OKC127-240119-
/O.EXP.KTSA.SV.W.0094.000000T0000Z-180524T0115Z/
Pushmataha OK-
809 PM CDT WED MAY 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUSHMATAHA COUNTY
WILL EXPIRE AT 815 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.
LAT...LON 3443 9578 3451 9578 3451 9567 3459 9567
3460 9566 3460 9551 3468 9551 3468 9542
3461 9531 3450 9549
TIME...MOT...LOC 0109Z 119DEG 11KT 3450 9577 3463 9539
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:36 PM CDT, 55 minutes earlier.
Area forecast discussion, May 23, 6:36 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 636 PM CDT Wed May 23 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and storms will remain possible over the next couple of hours and should then begin to weaken with the loss of daytime heating. Overnight...scattered to broken high clouds and light winds are forecast over the CWA. During the day Thursday...scattered to broken mid and high clouds will again be possible along with scattered showers and thunderstorms across the CWA. Will carry VCTS for the greater potential during the afternoon hours. Periods of MVFR conditions could be possible within the convection both ongoing and again Thursday. && .PREV DISCUSSION... /Issued 247 PM CDT Wed May 23 2018/ DISCUSSION... Isolated to scattered showers and thunderstorms continue this Afternoon across eastern Oklahoma and western Arkansas in the deep moisture plume in association with a weak mid-level shortwave. Some of the storms have become strong this afternoon with wind gusts approaching 50 mph. Locally heavy rainfall has also been a concern due to the slow movement of the storms with some locations recording around 1 inch of rain in less than an hours time. Isolated to scattered showers and thunderstorms are expected to persist into the early evening hours before diminishing. Will once again see isolated to scattered showers and thunderstorms across the area on Thursday as the same scenario plays out across eastern Oklahoma and western Arkansas. On Friday, we will see the upper level flow become more northwesterly with a weak shortwave bringing chances of showers and thunderstorms to the area Friday into Friday evening. An upper level ridge builds over the region during the Holiday weekend with limited chances of showers and thunderstorms. As of now it looks like any system moving into the Southern United States from the Gulf of Mexico will mainly influence areas of east of the Tulsa CWA. Unseasonably warm conditions are expected to continue into next week with Sunday expected to be the hottest day. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 88 69 91 / 20 40 10 20 FSM 68 88 68 92 / 30 50 20 20 MLC 66 87 68 91 / 30 40 10 10 BVO 66 87 67 91 / 20 30 10 30 FYV 66 84 66 87 / 30 50 20 30 BYV 65 84 64 87 / 30 50 20 40 MKO 67 86 68 90 / 30 50 10 20 MIO 66 85 67 89 / 30 50 10 30 F10 66 87 67 91 / 30 50 10 10 HHW 68 89 69 92 / 30 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, May 23, 5:20 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
520 PM CDT Wed May 23 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
520 PM CDT Wed May 23 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Late Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Ongoing showers and thunderstorms across parts of Eastern Oklahoma
and Northwest Arkansas will remain possible into the early evening
hours. The stronger storms will be capable of becoming severe with
locally damaging winds and small size hail possible. Movement of
these storms continues to be slow going...which will allow for
periods of heavy rainfall which could create localized areas of
flash flooding. All of this activity is expected to weaken during
the evening hours with the loss of daytime heating.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
There will be a limited threat for thunderstorms for the next
several days across Eastern Oklahoma and Northwest Arkansas.
Storms will tend to form at peak heating in the afternoon and
diminish shortly after sunset with the loss of daytime heating.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 23, 6:23 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
623 PM CDT WED MAY 23 2018
OKZ060-067-240000-
Tulsa OK-Wagoner OK-
623 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER AND
SOUTHEASTERN TULSA COUNTIES UNTIL 700 PM CDT...
At 623 PM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Jenks to 2 miles west of Stonebluff.
Movement was northeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bixby... Jenks...
Glenpool... Coweta...
Stonebluff... Leonard...
Choska...
LAT...LON 3613 9582 3583 9557 3583 9564 3586 9565
3586 9593 3599 9602
TIME...MOT...LOC 2323Z 224DEG 11KT 3602 9590 3587 9578Local storm report, May 23, 6:27 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
627 PM CDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 2 WNW BIXBY 35.95N 95.92W
05/23/2018 TULSA OK TRAINED SPOTTER
TREE LIMB AND FENCE DAMAGED BY THUNDERSTORM WINDS.
&&
JDSSpecial weather statement, May 23, 6:49 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Tulsa OK 649 PM CDT WED MAY 23 2018 OKZ071-073-240015- Pittsburg OK-McIntosh OK- 649 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCINTOSH AND NORTH CENTRAL PITTSBURG COUNTIES UNTIL 715 PM CDT... At 649 PM CDT, strong thunderstorms were located along a line extending from 3 miles west of Checotah to 2 miles southeast of Raiford. Movement was southeast at 10 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Eufaula... Checotah... Crowder... Canadian... Indianola... Rentiesville... Stidham... Raiford... Lake Eufaula State Park... Vivian... Onapa... This includes Interstate 40 in Oklahoma between mile markers 256 and 269. LAT...LON 3552 9538 3512 9566 3520 9588 3554 9561 TIME...MOT...LOC 2349Z 297DEG 9KT 3546 9559 3523 9576
Local storm report, May 23, 6:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST STONEBLUFF 35.89N 95.74W
05/23/2018 E58 MPH WAGONER OK BROADCAST MEDIA
&&
JDSSpecial weather statement, May 23, 7:09 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
709 PM CDT WED MAY 23 2018
OKZ067-070-240100-
Muskogee OK-Wagoner OK-
709 PM CDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAGONER AND
NORTHWESTERN MUSKOGEE COUNTIES UNTIL 800 PM CDT...
At 709 PM CDT, strong thunderstorms were located along a line
extending from near Coweta to 2 miles west of Taft. Movement was east
at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Muskogee... Coweta...
Haskell... Porter...
Taft... Tullahassee...
Redbird... Jamesville...
Choska...
LAT...LON 3572 9539 3568 9563 3597 9576 3598 9576
3602 9551
TIME...MOT...LOC 0009Z 266DEG 12KT 3596 9567 3576 9558Special weather statement, May 23, 7:17 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Tulsa OK 717 PM CDT WED MAY 23 2018 OKZ071-240045- McIntosh OK- 717 PM CDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCINTOSH COUNTY UNTIL 745 PM CDT... At 717 PM CDT, a strong thunderstorm was located over Lake Eufaula State Park, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Eufaula... Checotah... Stidham... Lake Eufaula State Park... Onapa... This includes Interstate 40 in Oklahoma between mile markers 256 and 265. LAT...LON 3535 9574 3551 9564 3549 9549 3528 9555 TIME...MOT...LOC 0017Z 291DEG 7KT 3541 9562
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:09 PM CDT | Special Weather Statement | TSA | Wagoner | 51 min |
| May 23, 7:17 PM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| May 23, 7:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| May 24, 3:17 PM CDT | Special Weather Statement | TSA | Delaware | 28 min |
| May 24, 4:25 PM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| May 24, 6:25 PM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
| May 24, 6:59 PM CDT | Special Weather Statement | TSA | Haskell | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.